up to 65 mg liquid a day. I stopped going because I really couldn't afford it. My Dr. said he would take over the script and he wrote me 2 scripts and when it came time for the 3rd script, he didn't refill. I had 30 ml left in the bottle. the script on the bottle is this: 10MG/ML ORAL #100 . I have been on Methadone for 7 months. So he decides to bring me down, which is what I want to do, however from reading all the message boards and other things even on her, I am afraid he is bringing me down too fast. He even said he didn't know the half life of meth. This is the schedule he is given me to go down: 2cc b/p x 2 days, ( not sure if this is a bp or a bd) 1.5 cc b/p x 2 days, 1 cc b/p x 2 day, 0.5 cc b/p x 2 days, 0.5 cc b/p daily, x 2 days, 0.25 cc daily x 2 days, ..is this too fast? He has prescribed oxycodone and ultram to take after I get off the methadone (Ultram) The oxy is to take along with the meth so I won't have withdrawals..I am so afraid. Is this possible for me to? Will I go into withdrawal? Today is the 3rd day following his schedule to the T except today I didn't take any methadone. Just took 2 oxycodone in place of. Please someone tell me if he is right or will I go into withdrawl. I don't want to be sick.
Someone please tell me, because I am so afraid.. I had been going to the methadone clinic. I was?
Added 25 Apr 2010:
I am just afraid he is bringing me down too fast. I always heard and thought that you have to go down slowly. I really want to get off the meth. I have cronic pain. I understand that I will have pain. I will deal with that as it comes. I just don't want to go into withdrawal. Will the oxy along with what meth that I have left in the bottle..and the 90 oxycodone that he gave me keep me from going into withdrawl..Can I taper off like he says..or is it too fast to soon?
Since our adult daughter moved home and had been going to the methadone clinic since October, we told her she was going to get off it one way or another. She was on it b/c she was opiate dependent for nearly 2 years w/o our knowledge since she lived with pot smoking, pill popping adult boyfriend. I read your message VERY carefully, and it is FEAR that is motivating you w/the amount, the days, etc. How dare him prescribe you oxycodone??? You will just get hooked on that, and you could OD!! Taper off, then just stop going. You will have leg aches, a headache and no sleep. Have someone sit at your bedside 24/7. Eat nothing but grapes and water, Gatorade, tea. After a few days, some soda crackers or dry toast. You will not get an upset stomach that way. It took 7 days of pain for our daughter, but she did it. She has been methadone and drug free since March 1st. She is back to her old self, friendly, chatty, and healthy. She no longer lives in fear of being sick.
It is FEAR that is driving you now. I personally believe these clinics are just money makers, and they make you feel like you will absolutely feel worthless and functionless if you quit going. You will be fine. Just be sure you have some drug free support with you.
I do agree with some of what Lin about the fear and how upset and guilty someone with an opiate addiction feels and they don't feel worthy of help and they don't know where to go to get any. Try googling the thomas recipe opiate withdrawal and read the accompanying article that goes with it. Methadone and suboxone are both long term opiate replacements and so the withdrawals from them are said to be the worst and longest, however, the brain does heal and you do have some meds along the way. Withdrawal occurs because the body is trying desperately to signal the brain to release it's own opiates, or it is trying to get you to take some opiate. The neurotransmitter/receptor sites in the brain are likely damaged, as they are in me and any other opiate dependent/abuser, and that system has to reboot.
While you still have medication to help you, please try to walk and get some other light exercise, it really does help reboot that system. You have not been on methadone a long time, so, that will help. I am not sure how long you took other opiates, but, if it wasn't for long, that is good. If it was, that is ok, it just will take some time for the brain to heal. I am pretty sure you won't go into major withdrawal as you have opiate to take when there is no more methadone in your system, and as long as there is some opiate, the withdrawal should not be nearly as bad as having none in your system. See if you can find a low cost or no cost clinic or doctor or addiction therapist in you area that can help you. Pharmacies, Large Churches, Local Mental Health centers, and AA or NA members all may be able to help you locate a low cost doctor or addiction specialist.I don't really know anything about how fast to taper methadone, but, there are some members on here who do, so, do wait for them to respond as well. I just wanted you to know that there are people here who can listen and offer help. Please check back here because not everyone reads these posts everyday and they may answer later. Good Luck.
Congrats, on making a life changing decision. I'm new to this board, but what a blessing this is. I'm going thru the same ordeal. I'm weening off methadone also. It was a blessing when I first started on it for pain. I have nueropathy. And the bones in my feet are broken.
It hurts like hell. But I'm sick of depending on drugs especially methadone.
I was on 320 mls a day. A 160 mls. twice daily. My doctor and I decided to withdraw 5 mls. a week. It's a long process but I don't want to do this were I can't function. I'm done to 30 mls a day. I'm so proud of myself. I will do it.
It's going to be hard. I did withdraw 6 years ago from this. But I did it all wrong. I came of to quick. I was a shell of a man. I couldn't function properly.
Eventually I started taking dilauda and oxy's. I got so messed up and got back on meth. This time I 'm going to suport groups. We need others to help in many phases of recovery. We need people when we get done. Someone to pat you on your back when your doing good. Your emotions will start coming back to. You'll start crying over the simple things. It's great.
The main thing is stay focused. And always remember your number one.
And your going to win over this! Take care and keep being strong! Joe
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 3 answers
Posted 28 Mar 2010 • 8 answers
Posted 13 May 2010 • 2 answers
Posted 16 Sep 2010 • 1 answer
Posted 7 Dec 2011 • 2 answers